This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
In a recent paper in the Archives on Kaposi sarcoma (110:602, 1974), Klein et al report the case of a 37-year-old woman. She had systemic lupus erythematosus, for which she was being treated with azathioprine and prednisone. Three months after onset of therapy, she suddenly developed four cutaneous nodules on the extremities. They ranged in size from 5 to 15 mm, were dusky brown, and were freely movable.The description and pictorial presentation of the patient's lesions, their color and location, seem to portray the picture of multiple dermatofibromas. This impression seems to be supported by the accompanying photomicrograph and its description in the article showing intertwining collagen bundles composed on monomorphic fibroblasts arranged around dilated vessels with well-outlined endothelium. This picture is different from the "vascular slit" pattern seen in Kaposi sarcoma but suggests a dermatofibroma variant of sclerosing hemangioma.Furthermore, the age, sex, and
Goette DK, Odom RB. Kaposi Sarcoma. Arch Dermatol. 1975;111(5):656. doi:10.1001/archderm.1975.01630170114019
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: